Alert archive / California / Red Flag Warnings in 2012
Red Flag Warning 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this red flag warning at May 22, 2012, 2:25 PM PDT. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2012, 2:25 PM PDT (21:25 UTC)
- Expired
- May 24, 2012, 5:44 AM PDT
- In force
- 39 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
283 WWUS86 KLOX 222125 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 225 PM PDT TUE MAY 22 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 AM PDT THURSDAY FOR THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR THE SANTA BARBARA SOUTH COAST AND MOUNTAINS... .A TIGHTENING NORTHERLY GRADIENT ACROSS SOUTHERN CALIFORNIA WILL BRING STRONG NORTH WINDS ACROSS THE AREA THROUGH EARLY THURSDAY MORNING. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS SOUTHERN SANTA BARBARA COUNTY THROUGH THURSDAY MORNING AS GUSTY NORTH WINDS COMBINE WITH THE DRY AIR MASS IN PLACE. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THROUGH THE INTERSTATE 5 CORRIDOR AND ACROSS THE ANTELOPE VALLEY THROUGH THURSDAY AS WELL. CAZ239-252-231700- /O.NEW.KLOX.FW.W.0004.120522T2125Z-120524T1300Z/ SANTA BARBARA COUNTY SOUTH COAST- SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 225 PM PDT TUE MAY 22 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 AM PDT THURSDAY FOR THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR THE SANTA BARBARA SOUTH COAST AND MOUNTAINS... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. THIS WARNING IS IN EFFECT UNTIL 6 AM PDT THURSDAY. * TIMING...GUSTY NORTH WINDS WILL COMBINE WITH A DRY AIR MASS IN PLACE TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SANTA BARBARA SOUTH COAST AND MOUNTAINS FROM LATE THIS AFTERNOON THROUGH THURSDAY MORNING. CONDITIONS WILL MODERATE SOME BETWEEN LATE WEDNESDAY MORNING AND EARLY WEDNESDAY AFTERNOON...BUT GUSTY NORTH WINDS WILL STRENGTHEN ONCE AGAIN AND HUMIDITIES WILL DIP AGAIN BY WEDNESDAY EVENING...AND PERSIST INTO THURSDAY MORNING. * WINDS...NORTH WINDS 25 TO 35 MPH WITH GUSTS TO BETWEEN 50 AND 60 MPH WILL DEVELOP THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE THROUGH THURSDAY MORNING. WINDS GUSTS IN EXCESS OF 60 MPH WILL LIKELY OCCUR EACH EVENING IN THE MONTECITO AREA. THE WINDS WILL WEAKEN SOME DURING THE LATE MORNING AND EARLY AFTERNOON HOURS...BUT WILL REDEVELOP BY THE LATE AFTERNOON HOURS. * RELATIVE HUMIDITY...RELATIVE HUMDITIES WILL FALL TO BETWEEN 15 AND 25 PERCENT IN THE HILLS BETWEEN LATE THIS AFTERNOON AND EARLY THIS EVENING. HUMIDITY RECOVERIES WILL REMAIN POOR ON WEDNESDAY...AROUND 35 PERCENT DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. ISOLATED SINGLE DIGIT HUMDITIES ARE POSSIBLE IN MORE FAVORABLE FOOTHILL LOCATIONS THROUGH THURSDAY. * IMPACTS...IF FIRE IGNITION OCCURS ACROSS THE WARNING AREA...THERE COULD BE A RAPID SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT OF LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HALL/KITTELL
3 follow-up statements
239 WWUS86 KLOX 231658 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 958 AM PDT WED MAY 23 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 AM PDT THURSDAY FOR THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR THE SANTA BARBARA SOUTH COAST AND SOUTHERN MOUNTAINS... .STRONG WINDS ALOFT COMBINED WITH A SIGNIFICANT NORTHERLY PRESSURE GRADIENT WILL CONTINUE TO GENERATE STRONG AND GUSTY NORTHERLY WINDS OVER THE REGION...PEAKING THIS EVENING...THEN GRADUALLY WEAKENING THURSDAY AND FRIDAY. THE STRONGEST WINDS AND LOWEST HUMIDITIES ARE EXPECTED OVER SOUTHERN SANTA BARBARA COUNTY...ESPECIALLY THIS EVENING OVER THE SANTA YNEZ RANGE AND MONTECITO FOOTHILLS. CONDITIONS ARE EXPECTED TO IMPROVE ON THURSDAY AS THE WINDS GRADUALLY WEAKEN AND THE HUMIDITIES INCREASE. CAZ239-252-240100- /O.CON.KLOX.FW.W.0004.000000T0000Z-120524T1300Z/ SANTA BARBARA COUNTY SOUTH COAST- SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 958 AM PDT WED MAY 23 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY FOR THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR THE SANTA BARBARA SOUTH COAST AND SOUTHERN MOUNTAINS... * TIMING...CRITICAL CONDITIONS ARE EXPECTED LATER THIS AFTERNOON AND EVENING...THEN IMPROVE BY AROUND SUNRISE THURSDAY AS THE WINDS WEAKEN. * WINDS...AFTER A BRIEF LULL...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL REFORM BY LATE THIS AFTERNOON...THEN SHIFT TO THE NORTH TO NORTHEAST AND FURTHER INCREASE TO 20 TO 40 MPH WITH GUSTS TO 65 MPH THIS EVENING...BEFORE WEAKENING BY AROUND SUNRISE THURSDAY. THE STRONGEST WINDS WILL BE THROUGH THE SANTA YNEZ RANGE...INCLUDING THE MONTECITO FOOTHILLS WHERE AN ISOLATED GUST AROUND 70 MPH IS POSSIBLE. * RELATIVE HUMIDITY...HUMIDITIES WILL FALL TO BETWEEN 12 AND 20 PERCENT IN THE HILLS AND WINDIER CANYONS LATE THIS AFTERNOON AND EVENING...THEN SLOWLY RECOVER THROUGH THURSDAY MORNING. * TEMPERATURE...TEMPERATURES WILL RISE TO BETWEEN 80 AND 90 DEGREES OVER THE MAJORITY OF THE AREA...WITH WARM TEMPERATURES EXTENDING THROUGH THE EVENING. * IMPACTS...IF FIRE IGNITION OCCURS ACROSS THE WARNING AREA... THERE COULD BE A RAPID SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT OF LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ KITTELL
778 WWUS86 KLOX 232227 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 327 PM PDT WED MAY 23 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 AM PDT THURSDAY FOR THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR THE SANTA BARBARA SOUTH COAST AND SOUTHERN MOUNTAINS... .STRONG WINDS ALOFT COMBINED WITH A SIGNIFICANT NORTHERLY PRESSURE GRADIENT WILL CONTINUE TO GENERATE STRONG AND GUSTY NORTHERLY WINDS OVER THE REGION...PEAKING THIS EVENING...THEN GRADUALLY WEAKENING THURSDAY AND FRIDAY. THE STRONGEST WINDS AND LOWEST HUMIDITIES ARE EXPECTED OVER SOUTHERN SANTA BARBARA COUNTY...ESPECIALLY THIS EVENING OVER THE SANTA YNEZ RANGE AND MONTECITO FOOTHILLS. CONDITIONS ARE EXPECTED TO IMPROVE ON THURSDAY AS THE WINDS GRADUALLY WEAKEN AND THE HUMIDITIES INCREASE. CAZ239-252-241300- /O.CON.KLOX.FW.W.0004.000000T0000Z-120524T1300Z/ SANTA BARBARA COUNTY SOUTH COAST- SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 327 PM PDT WED MAY 23 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY FOR THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR THE SANTA BARBARA SOUTH COAST AND SOUTHERN MOUNTAINS... * TIMING...CRITICAL CONDITIONS ARE EXPECTED LATER THIS AFTERNOON AND EVENING...THEN IMPROVE BY AROUND SUNRISE THURSDAY AS THE WINDS WEAKEN. * WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE TO REFORM THIS AFTERNOON...THEN SHIFT TO THE NORTH TO NORTHEAST AND FURTHER INCREASE TO 20 TO 40 MPH WITH GUSTS TO 65 MPH THIS EVENING...BEFORE WEAKENING BY AROUND SUNRISE THURSDAY. THE STRONGEST WINDS WILL BE THROUGH THE SANTA YNEZ RANGE...INCLUDING THE MONTECITO FOOTHILLS WHERE AN ISOLATED GUST TO AROUND 70 MPH IS POSSIBLE. * RELATIVE HUMIDITY...HUMIDITIES WILL FALL TO BETWEEN 10 AND 20 PERCENT IN THE HILLS AND WINDIER CANYONS LATE THIS AFTERNOON AND EVENING...THEN SLOWLY RECOVER THROUGH THURSDAY MORNING. * TEMPERATURE...TEMPERATURES WILL RISE TO BETWEEN 80 AND 90 DEGREES OVER THE MAJORITY OF THE AREA...WITH WARM TEMPERATURES EXTENDING THROUGH THE EVENING. * IMPACTS...IF FIRE IGNITION OCCURS ACROSS THE WARNING AREA... THERE COULD BE A RAPID SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT OF LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ KITTELL
331 WWUS86 KLOX 241244 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 544 AM PDT THU MAY 24 2012 ...RED FLAG WARNINGS HAVE BEEN CANCELLED... .THE LATEST SURFACE OBSERVATIONS INDICATED THE GUSTY NORTHWEST TO NORTH WINDS HAD DIMINISHED NOTICEABLY IN INTENSITY. THIS DECREASE IN WIND HAS DIMINISHED THE THREAT OF CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. ALTHOUGH A RED FLAG WARNING IS NO LONGER IN EFFECT...THERE WILL STILL BE SOME HEIGHTENED FIRE WEATHER CONCERN ACROSS SOUTHERN SANTA BARBARA COUNTY THROUGH THIS EVENING. ANOTHER ROUND OF NORTHWEST TO NORTH WINDS IS EXPECTED THIS AFTERNOON AND TONIGHT. HOWEVER...THE WIND SPEEDS ARE EXPECTED TO BE LOWER. THERE MAY A COUPLE HOURS OF CRITICAL...OR NEAR CRITICAL...FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. HOWEVER...WIDESPREAD...LONG DURATION...CRITICAL FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED. CAZ239-252-241345- /O.CAN.KLOX.FW.W.0004.000000T0000Z-120524T1300Z/ SANTA BARBARA COUNTY SOUTH COAST- SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 544 AM PDT THU MAY 24 2012 ...RED FLAG WARNING IS CANCELLED FOR THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR THE SANTA BARBARA SOUTH COAST AND SOUTHERN MOUNTAINS... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE RED FLAG WARNING. THE LATEST SURFACE OBSERVATIONS INDICATED THE GUSTY NORTHWEST TO NORTH WINDS HAD DIMINISHED NOTICEABLY IN INTENSITY. THIS DECREASE IN WIND HAS DIMINISHED THE THREAT OF CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ RAT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at May 22, 11:40 AM PDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 22, 11:40 AM PDT, 2 hours 45 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1140 AM PDT TUE MAY 22 2012 ...NEW AVIATION DISCUSSION... .SYNOPSIS... GUSTY TO STRONG WINDS WILL BE ON THE MENU INTO THURSDAY NIGHT...WITH THE PEAK WINDS OCCURRING IN THE OVERNIGHT HOURS. A LOW WILL APPROACH FROM THE NORTH BY FRIDAY AND INCREASE CLOUDS INTO THE WEEKEND...THEN EXIT EARLY NEXT WEEK. A GENERAL COOLING TREND AFTER TODAY FOR THE AFTERNOON TEMPERATURES THAT WILL REACH BELOW NORMAL BY FRIDAY...AND THEN RISE TO REACH ABOVE NORMAL ON MONDAY. && .SHORT TERM (TODAY-THU)... FORECAST IN GOOD SHAPE THIS MORNING. STRONG NORTHWEST WINDS WILL INCREASE TODAY...AND CURRENT SUITE OF WIND WARNINGS AND ADVISORIES LOOK GOOD. AT THIS POINT...IT LOOKS LIKE THE WINDS PEAK WEDNESDAY EVENING...AND WITH A SUBTLE NORTHEAST SHIFT. THIS RAISES CONCERN FOR THE MONTECITO AREA...AND MAY UPGRADE SRN SBA COUNTY TO A WARNING FOR TOMORROW...IF NOT FOR TONIGHT AS WELL. DESPITE THE WEAKENING RIDGE...THE OFFSHORE FLOW SHOULD KEEP TEMPERATURES OVER THE COASTS AND VALLEYS SIMILAR TO YESTERDAY...WITH A LITTLE COOLING OVER THE INTERIOR AREAS. ***FROM PREVIOUS DISCUSSION*** WINDS ARE THE MAIN STORY DURING THE PERIOD. STRONG WNW FLOW HAS SET UP BEHIND A DRY FRONT THAT MOVED OVER THE AREA LAST EVENING. THE SFC PATTERN HAS TWO FACETS. ONE IS A LARGE SYNOPTIC NW PRESSURE GRADIENT ORIGINATING FROM A LARGE EAST PAC HIGH AND MOVING TOWARDS A THERMAL LOW NEAR NEEDLES. THE SECOND IS SHARP NORTH TO SOUTH PRESSURE GRADIENT FROM A MESOSCALE HIGH NEAR BAKERSFIELD. THERE IS PLENTY OF SUBSIDENCE BEHIND THE FRONT TO DRIVE DOWN WIND SUPPORT FROM THE FAST FLOW ALOFT. ALL OF THIS WILL COMBINE TO GIVE THREE DAYS OF WINDY CONDITIONS. THE WINDIEST AREA WILL BE THE I-5 CORRIDOR WHICH WILL SEE REGULAR GUSTS TO 60 MPH AND ISOLATED GUSTS AS HIGH AS 75 MPH. THE WESTERN PORTION OF THE ANTELOPE VLY WILL ALSO SEE WIND GUSTS TO 60 MPH. THESE DESERT WINDS WILL BE STRONG ENOUGH TO KICK UP LARGE CLOUDS OF BLOWING DUST. THE SANTA BARBARA MTNS ESP THE SANTA YNEZ RANGE WILL SEE STRONG ADVISORY GUSTS TO 55 MPH AND THE SBA SOUTH COAST AREAS NEAR THE PASSES AND CANYONS WILL ALSO SEE WIND GUSTS TO 50 MPH. NORTHWEST WINDS GUSTING TO 45 MPH WILL ALSO DEVELOP ACROSS THE CENTRAL COAST. THESE WINDS WILL PEAK EACH EVENING AND THEN DIMINISH LATER IN THE MORNING THROUGH THE AFTERNOON BEFORE ONCE AGAIN PICKING UP IN THE LATE AFTERNOON. THE UPPER SUPPORT FOR THE WINDS WILL TAPER OFF LATER THURSDAY MORNING AND THE WINDS SHOULD SUBSIDE FOR GOOD THEN. SKIES WILL BE MOSTLY CLEAR THROUGH THE PERIOD SAVE FOR SOME LOW CLOUDS OVER THE L.A. COAST EACH NIGHT THROUGH MORNING AND SOME LOW CLOUDS AND PATCHY DENSE FOR OVER THE CENTRAL COAST THIS MORNING. STILL PRETTY WARM TODAY ESP AWAY FROM THE COAST WHERE UPPER 80S AND LOWER 90S WILL BE COMMON. THE SBA SOUTH COAST WILL ALSO BE RATHER WARM AS THE ADIABATIC COMPRESSION FROM THE NORTH FLOW GIVES TEMPS THERE A LITTLE KICK. MAX TEMPS WILL FALL AS COUPLE DEGREES EACH DAY WED AND THU AS HGTS STEADILY FALL. OVERNIGHT LOWS WILL BE NEAR NORMAL EXCEPT FOR THE WINDIER AREAS WHICH WILL BE MUCH WARMER THAN THE WIND SHELTERED AREAS. .LONG TERM (FRI-MON)... BIG CHANGE IN THE WEATHER PATTERN FRIDAY FOR THE START OF THE HOLIDAY WEEKEND. ALL MEDIUM RANGE MDLS AGREE THAT A COOL UPPER LOW WILL RETROGRADE OUT OF IDAHO AND INTO CALIFORNIA. HOW COOL IS THE MAIN QUESTION. THE GFS IS THE WARMEST AND LOWERS HGTS TO 574 DM...THE EC IS COOLER WITH 566 DM HGTS...AND THE GEM AND THE NAM ARE FORECASTING A FAIRLY OTHER-WORLDLY 557 DM. MAX TEMPS SHOULD BE ANYWHERE FROM 10 TO 20 DEGREES BELOW NORMAL. THE RAPIDLY LOWERING HGTS SHOULD SPIN UP A MARINE CLOUD LAYER THAT WILL COVER THE COASTS AND VLYS SOUTH OF POINT CONCEPTION. NORTH OF POINT CONCEPTION THE OFFSHORE FLOW SHOULD KEEP THE MARINE LAYER CLOUDS AT BAY. IT WILL STILL BE FAIRLY COOL SATURDAY BUT A NICE WARMING TREND WILL KICK IN SUNDAY AND LAST INTO MONDAY. && .AVIATION...22/1800Z. AMDAR DATA SHOWS THE MARINE LAYER DEPTH AT 1100 FEET NEAR KLAX THIS MORNING. THE MARINE CLOUDS WERE CLEARING IN MOST SECTIONS AND WE ARE EXPECTING VFR CONDITIONS THROUGH THE DAY. THE MAIN WEATHER CONCERN HOWEVER WILL BE WIND. STRONG NORTHWEST WINDS ARE EXPECTED TO INCREASE FURTHER THIS EVENING AND CONTINUE THROUGH THURSDAY. THE WINDS WILL CAUSE TURBULENCE NEAR MOUNTAIN RANGES LOW LEVEL WIND SHEAR NEAR KSBA BEGINNING THIS EVENING AND POSSIBLY WIDESPREAD BLOWING DUST FOR KPMD AND KWJF STARTING THIS AFTERNOON. THE MARINE CLOUDS WILL RETURN TO THE LA COAST LATE TONIGHT AND CONTINUE INTO WEDNESDAY MORNING WITH IFR TO MVFR CONDITIONS. KLAX...GOOD CONFIDENCE THAT VFR CONDITIONS WILL CONTINUE THROUGH THIS EVENING...FOLLOWED BY IFR TO MVFR CONDITIONS WITH MARINE CLOUDS LATE TONIGHT THROUGH WEDNESDAY MORNING. THERE IS A 30 PERCENT CHANCE OF THE TIMING OF LOW CLOUD ARRIVAL VARYING BY AS MUCH AS A FEW HOURS. KBUR...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH WEDNESDAY. THERE IS A 20 PERCENT CHANCE OF LOW LEVEL WIND SHEAR BEGINNING TONIGHT. && .MARINE... A GALE WARNING REMAINS IN EFFECT FOR THE OUTER WATERS THROUGH EARLY TUESDAY AFTERNOON. NORTHWEST WINDS WILL BECOME EVEN STRONGER FROM TUESDAY AFTERNOON INTO THURSDAY...WITH STORM FORCE GUSTS UP TO 50 KNOTS EXPECTED MAINLY WELL OFFSHORE AND NORTHWEST OF SAN NICOLAS ISLAND. AS A RESULT...A STORM WARNING IS IN EFFECT FOR THE OUTER COASTAL WATERS FROM LATER TUESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. THE VERY STRONGEST WINDS ARE EXPECTED TO OCCUR TUESDAY EVENING AND OVERNIGHT...AND AGAIN WEDNESDAY EVENING AND OVERNIGHT. DURING THIS PEAK... NORTHWEST WINDS OF 25 TO 35 KNOTS WITH GUSTS TO 45 TO 50 KNOTS CAN BE EXPECTED. DUE TO THE STRENGTH AND DURATION OF STRONG NORTHWEST WINDS...THERE WILL LIKELY BE A PROLONGED PERIOD OF VERY STEEP AND HAZARDOUS SEAS...POSSIBLY REACHING HEIGHTS OF 12 TO 14 FEET BY MIDWEEK. THE EXPECTED STRENGTH AND DURATION OF THIS GALE FORCE WIND EVENT AND ASSOCIATED HAZARDOUS SEA CONDITIONS IS VERY UNUSUAL FOR THE COASTAL WATERS OFF SOUTHERN CALIFORNIA...ESPECIALLY DURING THE MONTH OF MAY. PLEASE SEE LAXMWWLOX AND LAXMWSLOX FOR FURTHER DETAILS ON THE GALE AND STORM WARNINGS. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). STORM WARNING (SEE LAXMWWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...KITTELL/RORKE AVIATION...SWEET SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 22, 6:00 AM PDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT TUE MAY 22 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-231300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT STRONG NORTHWEST WINDS WILL CONTINUE TO IMPACT THE REGION...WITH POTENTIALLY DAMAGING WINDS OVER THE I-5 CORRIDOR...SOUTHERN SANTA BARBARA COUNTY...AND THE ANTELOPE VALLEY. STRONG STORM FORCE WINDS WILL ALSO IMPACT THE WATERS OFF THE CENTRAL COAST...WITH DANGEROUS SEA CONDITIONS. GUSTY WINDS WILL ALSO IMPACT THE CENTRAL COAST...SANTA YNEZ VALLEY...AND THE SANTA CLARITA VALLEY. THE COMBINATION OF THE STRONG WINDS AND DRY AIR WILL BRING ELEVATED FIRE WEATHER CONCERNS...ESPECIALLY OVER THE SANTA YNEZ RANGE. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * STORM WARNING..............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY STRONG NORTHWEST WINDS WILL CONTINUE TO IMPACT THE REGION...WITH POTENTIALLY DAMAGING WINDS OVER THE I-5 CORRIDOR...SOUTHERN SANTA BARBARA COUNTY...AND THE ANTELOPE VALLEY. STRONG STORM FORCE WINDS WILL ALSO IMPACT THE WATERS OFF THE CENTRAL COAST...WITH DANGEROUS SEA CONDITIONS. GUSTY WINDS WILL ALSO IMPACT THE CENTRAL COAST...SANTA YNEZ VALLEY...AND THE SANTA CLARITA VALLEY. THE COMBINATION OF THE STRONG WINDS AND DRY AIR WILL BRING ELEVATED FIRE WEATHER CONCERNS...ESPECIALLY OVER THE SANTA YNEZ RANGE. THESE WINDS ARE EXPECTED TO PEAK WEDNESDAY EVENING...BUT MAY REMAIN WINDY THROUGH FRIDAY. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * STORM WARNING..............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:17 PM PDT | Storm Warning | LOX | 60 hr | |
| May 22, 3:17 AM PDT | Wind Advisory | LOX | 48 hr | |
| May 22, 3:39 AM PDT | Small Craft Advisory | LOX | 65 hr | |
| May 22, 2:19 PM PDT | High Wind Watch | LOX | 13 hr |
Nearby
Red Flag Warnings in California, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.